Thinking tramadol has a lot to answer for ????

I have been considering coming of tramadol .after looking online .still in state of shock ,anger and very upset . it seems I am stuck on these as chances of withdrawal sytoms could put me into hospital . wondering if my difficulties breathing g and heart issues may be due to 12 plus years of tramadol use . more so when nobody know why my breathing and heart problems occur .test are inconclusive . I don't wish to cause alarm yet I feel we fybro folks ought to be knowledgeable . tramadol is now classed ( controlled substance) america have ( banned the medical folks from proscribing it) .not once has any contradicting side effects not dependency symptoms been brought to my attention . I personally feel doctors have responsibility to tramadol users . please let me know views if choose to search the use / off and withdrawal symtoms . Kara

7 Replies

oldestnewest
  • Hi Disheartened

    I am sorry to hear you are going through all of these problems and it is true that Tramadol use can lead to dependancy, particularly if over the years your dosage has increased.

    Coming off of them really should be dictated by your GP. It must be done slowly so that the withdrawals effects can be minimised.

    I do feel the same as you but with morphine. I hate it because my GP has just increased my dose to try and ease the pain but I do wonder at what point will he say no more?

    There are some members who have successfully achieved coming off of most if not all meds and they have my admiration. It can be done, but in little steps.

    You are doing the right thing in getting your information first.

    X

  • Hi Disheartened I'm sorry you are in turmoil with the tramadol situation, it's very difficult to come off them, more so when you have taken for a long time. As bluebell99 has said, needs to be done under doctors advise.

    He may be able to give you an alternative while you are cutting down, something that's not so addictive. Lots of research has been done on tramadol & they actually give it to children because,it is one of the stronger pain relief medication that doesn't effect breathing, so i don't think it would cause that but I'm not a doctor so don't take what I say as gospel.

    I wish you luck with it all my friend & do let us know how you get on.

    Peace, luv n light

    Jan x

  • Fortunately for me Tramadol didn't suit me. The first time I tried it it did little for the pain and as each day passed a strange headache that it had given me got worse and worse so after 6 weeks stopped it. New GP wanted to give it me again for flares and within an hour if taking it the room was spinning and I felt sick and had to go to bed and felt worse very time I took a tablet and also couldn't get off the loo so I decided it wasn't for me.

    I though understand your concerns as years back I was given a tablet to take for iinsomnia and when Iqueried it was told I could take it long term. I am sure my GP at the time thought that was right. When I was admitted to hospital for something else and the doctor suggested because of new revelations that it would be best to get off the drug I thought I would stop it knowing nothing about Cold Turkey and boy was i'll. Inverness want to go through that againI know now that I should have gradually been withdrawn from it and it took two years to start feeling okay again. Now I query everything. Good luck with coming off it but do get help. Let us know how you get on.x

  • There are very few pills or potions if any at all that come with out side effects. At the same time many are prepared to put up with side effects if the the medication helps with their illness.

    I am only able to take one pill and that is on the the restricted list. Fortunately touch wood I have never suffered any side effects and never use it when I can do with out.

    What I have never understood in my many years of battling fibro is why so many people take a vast amount of different drugs but admit they do nothing or very little to help their problem. If it don't work why take it. Why suffer side effects on top of the problems we already never understood that and I guess i never will.

    I have over the years tried the pain meds and antidepressants and the so called drugs to treat fibro and very soon realised I was causing myself more problems and pain. So now I take the odd OTC antiflam and a low dose relaxer which I need for a number of reasons.

    I would just add I would also be very careful of DR Google lol Maybe you could have a word with your doctor as someone as suggested to ween you off the tramadol i'm presuming you are a long term user of this medication? I tried it a couple of times and after just 3 pills I started itching all over and came out in hives so they soon went in the bin. Good luck and sorry your having to go through this.

    Mo

  • Hello .thankyou for taking time to reply .new to this form of communication. Begining to feel there are many like minded fellow suffering much the same as each other to varying degrees . sadly gp were unaware about serious side effects until found those when try and come off or reduce become exstreamly I'll .depending how long been taking . it no longer gives any relief from pain .actually suffer horrendously from taking them . combination pain killer on top codrydomol is also not suitable .again 12 years plus taking 8 per day . tryed others like gaberpentin pregaberlin anitriptalin to name but a few finding unsuitable side effects unacceptable. Fortunately not stuck on them too . I do find national health web sites and this one OK to trust . not one for becoming entrapped in web information .lol . it is only shear desperation to find an escape this visions cycle of physical effect of meds that are no longer doing job they where meant too . happy days are so welcome yet few and far between this fibro crap ..kara

  • Hi Disheartened

    I am so genuinely sorry to read this, and as your other respondents have said it needs to be brought done slowly to try and avoid all of the withdrawal issues. Also, as has been been said, there are very few medications that do not have side effects etc. It really can feel like a losing battle when the only things to possibly help our pain can have such an effect on us my friend. I want to sincerely wish you all the best of luck, and please take care of yourself.

    All my hopes and dreams for you

    Ken

  • I agree TRAMADOL sucks!

    but what is the alternative?

    being in pain ISiNt one!

You may also like...